Teratogenic medications and concurrent contraceptive use in women of childbearing ability with epilepsy

@article{Bhakta2015TeratogenicMA,
  title={Teratogenic medications and concurrent contraceptive use in women of childbearing ability with epilepsy},
  author={Janki B Bhakta and J. Bainbridge and Laura M Borgelt},
  journal={Epilepsy & Behavior},
  year={2015},
  volume={52},
  pages={212-217}
}
  • Janki B Bhakta, J. Bainbridge, Laura M Borgelt
  • Published 2015
  • Medicine
  • Epilepsy & Behavior
  • BACKGROUND Many antiepileptic drugs (AEDs) have the potential to cause teratogenicity. We evaluated eight antiepileptic drugs (AEDs) classified as Federal Drug Administration (FDA) pregnancy category D, X, or N designations and having documented teratogenic effects. These include carbamazepine, ethosuximide, fosphenytoin, phenobarbital, phenytoin, primidone, topiramate, and valproate. Women with epilepsy (WWE) may need one or more of these AEDs for seizure control but may be unaware of the… CONTINUE READING
    Hormonal contraception in patients with epilepsy.
    • 3
    • PDF
    Contraception for women with epilepsy: counseling, choices, and concerns
    • 4
    • PDF
    Epilepsy and unintended pregnancies
    • 1
    Epilepsy and Pregnancy

    References

    Publications referenced by this paper.
    SHOWING 1-10 OF 61 REFERENCES
    Clinical pharmacokinetic interactions between antiepileptic drugs and hormonal contraceptives
    • 75
    Topiramate in pregnancy
    • 231
    • PDF